Medicines That May Cause Vaginal Symptoms

Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

ByHealthwise Staff
Primary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical Reviewer H. Michael O'Connor, MD - Emergency Medicine

Current as ofFebruary 20, 2015